Comparative Study of Diarrhea Associated with Clindamycin and Ampicillin Therapy Academic Article Article uri icon

Overview

MeSH Major

  • Genetic Variation
  • Parkinson Disease
  • Protein Kinases

abstract

  • The incidence of diarrhea associated with clindamycin and ampicillin was studied prospectively among 606 adult inpatients during a 12-month period. Clindamycin was administered to 288 patients of whom 145 received clindamycin in combination with ampicillin. A comparable group of 318 patients received ampicillin alone. Underlying diseases, diets and medications other than antibiotics studied were implicated in the etiology of diarrhea in 25--40% of patients. The incidence of diarrhea due to ampicillin and clindamycin was 3.8 and 4.2%, respectively (P greater than 0.05). The incidence of diarrhea in patients who received both drugs was 9.0% (P less than 0.05). Diarrhea which developed after completion of antibiotic therapy was two-to-three fold longer in duration than that which occurred during drug administration. This finding underscores the necessity to follow patients closely for at least four to six weeks after receiving such medications.

publication date

  • January 1980

Research

keywords

  • Academic Article

Identity

Digital Object Identifier (DOI)

  • 10.1111/j.1572-0241.1980.tb01080.x

PubMed ID

  • 7405925

Additional Document Info

start page

  • 244

end page

  • 8

volume

  • 73

number

  • 3